Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 100, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 3, 2013, 5:43 PM MDT for El Paso County, Pueblo County, Colorado. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2013, 5:43 PM MDT (23:43 UTC)
- Expired
- Aug 3, 2013, 6:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties El Paso County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 50 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:53 PM MDT | TSTM WND DMG | 6 Ese Colorado Springs, CO | 3 SECTIONS OF WOODEN FENCE BLOWN DOWN...PARTS OF SIDING TORN...AND OTHER EXTERIOR DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 2:40 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 2189 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731
WUUS55 KPUB 032343
SVRPUB
COC041-101-040030-
/O.NEW.KPUB.SV.W.0100.130803T2343Z-130804T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
543 PM MDT SAT AUG 3 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 630 PM MDT
* AT 541 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEYTON TO 12 MILES NORTHEAST OF PENROSE...AND MOVING
EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...MIDWAY...PEYTON...FOUNTAIN...SCHRIEVER AFB...
ELLICOTT AND CALHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3905 10413 3846 10463 3853 10494 3864 10494
3907 10459
TIME...MOT...LOC 2343Z 282DEG 11KT 3898 10454 3858 10490
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
047
WWUS55 KPUB 032355
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT SAT AUG 3 2013
COC041-101-040030-
/O.CON.KPUB.SV.W.0100.000000T0000Z-130804T0030Z/
PUEBLO CO-EL PASO CO-
555 PM MDT SAT AUG 3 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EL
PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 630 PM MDT...
AT 550 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEYTON TO 11 MILES WEST OF MIDWAY...AND MOVING EAST AT
10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...MIDWAY...PEYTON...FOUNTAIN...SCHRIEVER AFB...
ELLICOTT AND CALHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3905 10413 3846 10463 3853 10494 3864 10494
3907 10459
TIME...MOT...LOC 2355Z 276DEG 9KT 3898 10450 3858 10486
HAIL...1.00IN
WIND...60MPH
$$747
WWUS55 KPUB 040012
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
612 PM MDT SAT AUG 3 2013
COC041-101-040030-
/O.CON.KPUB.SV.W.0100.000000T0000Z-130804T0030Z/
PUEBLO CO-EL PASO CO-
612 PM MDT SAT AUG 3 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EL
PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 630 PM MDT...
AT 606 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEYTON TO 11 MILES WEST OF MIDWAY. THE MOST INTENSE
THUNDERSTORM WAS 9 MILES TO THE SOUTHWEST OF FOUNTAIN. THESE STORMS
WERE MOVING TO THE EAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT CARSON...COLORADO SPRINGS...MIDWAY...FOUNTAIN...SCHRIEVER
AFB...CALHAN AND ELLICOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3905 10413 3846 10463 3853 10494 3864 10494
3907 10459
TIME...MOT...LOC 0009Z 276DEG 9KT 3905 10444 3857 10488
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:55 PM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 3, 2:55 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT SAT AUG 3 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 249 PM MDT SAT AUG 3 2013 ...FLASH FLOODING THREAT FOR THE BURN SCARS AND SEVERE THUNDERSTORM THREAT FOR THE SOUTHEAST PLAINS THROUGH THIS EVENING... RICH LOW LEVEL MOISTURE IN PLACE ACROSS SOUTHEAST PLAINS AS OF EARLY THIS AFTERNOON...WITH SFC DEW POINTS IN THE 60S. THIS IS BEING ADVECTED IN BY LOW LEVEL EASTERLY FLOW. CLOUD COVER HAS HUNG IN LONGER ACROSS THE PLAINS THIS AFTERNOON BUT IS ERODING ON WESTWARD EDGE WHICH SHOULD ERODE CIN FROM WEST TO EAST AS THE AFTERNOON PROGRESSES. MEANWHILE...MONSOON PLUME CONTINUES TO LAY ACROSS THE REGION CAUGHT UP IN SOUTHWEST FLOW AROUND WEST SIDE OF SFC HIGH AND SFC DEW POINT ACROSS THE MOUNTAINS ARE QUITE RESPECTABLE...IN THE 40S WITH SOME LOWER 30S ACROSS INTERIOR VALLEY OF LAKE/CHAFFEE COUNTIES. FOR THE REMAINDER OF THIS AFTERNOON AND EVENING...THUNDERSTORMS OVER THE MOUNTAINS WILL SPREAD EASTWARD ACROSS THE ADJACENT PLAINS WITH MODELS SUGGESTING ONE OR MORE THUNDERSTORM COMPLEXES TAKING SHAPE AROUND 03Z BEFORE DROPPING TO THE SOUTHEAST INTO SOUTHWEST KS AND TX/OK PANHANDLES TOWARDS MORNING. SPC MESO ANALYSIS AS OF 18Z SHOWING 2000+ J/KG OF CAPE. 0-6KM SHEARS WILL BE RUNNING AROUND 30-35 KTS OF DEEP LAYER SHEAR. THUS...MULTICELL STORMS WILL PROBABLY BE THE MAIN STORM THREAT...THOUGH COULD NOT RULE OUT AN ISOLATED SUPERCELL ESPECIALLY WHERE LOW LEVEL EASTERLIES MAXIMIZE. THIS WOULD MOST LIKELY OCCUR ACROSS NORTHERN SECTIONS OF THE FORECAST AREA...PARTICULARLY KIOWA COUNTY. OF POTENTIALLY EQUAL OR GREATER CONCERN WILL BE POTENTIAL FOR FLASH FLOODING ON THE BURN SCARS...PARTICULARLY WALDO AND BLACK FOREST. SOUTHEAST UPSLOPE FLOW COMBINED WITH HEATING...AND WEAK SHORTWAVE ENERGY EMBEDDED IN MONSOON PLUME ALOFT SHOULD TRIGGER THUNDERSTORMS OVER THE PIKES PEAK REGION THROUGH 2 PM...WITH A LINE OF THUNDERSTORMS MOVING OFF TO THE EAST ACROSS THE WALDO AND BLACK FOREST BURN SCARS BETWEEN 3 AND 6 PM. A MYRIAD OF SHORT RANGE HIGH RES MODELS SHOW THIS...THOUGH WITH VARYING TIMING. OF COURSE...HAVE SEEN THIS BEFORE IN THE MODELS AND HAD STORMS MIRACULOUSLY SPARE THE BURN SCARS...BUT DEW POINTS SO HIGH (40S AND 50S) THREAT SHOULD BE FAIRLY HIGH TODAY. FLASH FLOOD WATCH STILL LOOKS ON TRACK. THINK THREAT SHOULD DIMINISH AFTER 8 PM...BUT HRRR OCCASIONALLY SHOWS ANOTHER ROUND MOVING OFF AROUND 04Z SO WILL MAINTAIN THE MIDNIGHT END TIME OF THE WATCH FOR NOW. FREQUENTLY THE HRRR OVERESTIMATES THE INTENSITY OF ANY TRAILING ROUNDS OF CONVECTION. THE WEST FORK BURN SCAR IS ALSO UNDER THE GUN TODAY FOR FLASH FLOODING...THOUGH THREAT DOES NOT LOOK AS HIGH AS YESTERDAY. WITH PRECIP WATERS RUNNING AROUND 150% OF NORMAL ACROSS THE WESTERN PORTIONS OF CO...HEAVY RAIN WILL BE A THREAT WITH ANY THUNDERSTORMS WHICH COULD CAUSE FLASH FLOODING SHOULD IT IMPACT THE WEST FORK BURN SCAR. SO WILL BE MONITORING THIS REGION AS WELL. OVERNIGHT...ACTIVITY SHOULD SHIFT EASTWARD AND EXIT THE AREA WITH STRATUS SPREADING/DEVELOPING ACROSS SOUTHEAST COLORADO OVERNIGHT. SUNDAY WILL BE HUMID AGAIN ACROSS THE SOUTHEAST PLAINS WITH DEW POINTS IN THE 50S AND 60S IN THE MORNING AND MONSOON PLUME STILL OVER THE REGION. MODELS SUGGEST LESS CONVECTION TOMORROW...AND EVEN DRY SFC DEW POINTS ACROSS THE SOUTHEAST MTS A LITTLE IN THE AFTERNOON STILL LOOKING AT CAPES AROUND 1500 J/KG ACROSS THE FAR EAST PLAINS AND WITH MONSOON PLUME STILL OVERHEAD...AT LEAST THE TYPICAL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. BURN SCARS WILL BE UNDER THE GUN AGAIN AS USUAL...BUT THREAT APPEARS A LITTLE LOWER THAN TODAY...SO WILL NOT HOIST ANY WATCHES AT THIS TIME. LATER SHIFTS CAN GET A LOOK AT THE LATEST RUNS AND REASSESS. OTHERWISE...TEMPERATURES TOMORROW SHOULD SKEW SLIGHTLY WARMER THAN THOSE OF TODAY. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 249 PM MDT SAT AUG 3 2013 ...SEASONAL MONSOON WILL REMAIN IN PLACE THROUGH NEXT WEEK... MOIST PATTERN WILL CONTINUE. SOUTHWEST MONSOON WILL CONTINUE TO TAKE AIM AT SOUTHERN COLORADO THROUGH MOST OF NEXT WEEK. ADDITIONALLY...A LARGE UPPER TROUGH OVER THE NORTHERN SOUTHERN CANADA AND THE NORTHERN TIER OF THE US...WILL SEND SURFACE BOUNDARIES SOUTH THROUGH THE CENTRAL PLAINS AT TIMES...BACKING THE MOISTURE UP AGAINST THE MOUNTAINS. THIS PATTERN SHOULD KEEP PLENTY OF LOW LEVEL MOISTURE IN PLACE ACROSS THE PLAINS AND EAST SLOPES OF THE MOUNTAINS. ALSO...PERIODS OF ENHANCED UPSLOPE FLOW BEHIND THE BOUNDARIES WILL HELP TO LIFT THE AIR AND SQUEEZE OUT THE PRECIPITATION ON A MORE WIDESPREAD BASIS ACROSS THE AREA. SO...ALL SEEMS IN PLACE FOR A RATHER WET PERIOD ACROSS SOUTHERN COLORADO...WITH PERIODS OF HEAVY RAIN AND FLASH FLOODING POSSIBLE EACH DAY OF NEXT WEEK. SPECIFICS OF THE FORECAST ARE DIFFICULT BUT INDICATIONS ARE THAT WE COULD SEE CONVECTIVE COMPLEXES AFFECTING THE PLAINS MONDAY AND TUESDAY NIGHTS...A MORE WIDESPREAD AREA OF PRECIPITATION WEDNESDAY INTO THURSDAY...AND THEN MORE SCATTERED PRECIPITATION AGAIN FRIDAY INTO SATURDAY. ALL OF THESE DETAILS ARE SUBJECT TO CHANGE. STAY TUNED. LW && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 249 PM MDT SAT AUG 3 2013 THUNDERSTORMS COULD AFFECT ALL THREE TAF SITES THROUGH THIS EVENING WITH KCOS HAVING THE GREATEST RISK. WILL CARRY A TEMPO GROUP FROM 21Z TO 01Z TODAY FOR KCOS AND ADJUST AS NECESSARY BASED ON RADAR TRENDS. KPUB AND KALS ALSO CARRY A THREAT FOR -TSRA BUT WILL MAINTAIN VCTS FOR NOW UNTIL RADAR TRENDS BECOME MORE CLEAR. LOCAL ERRATIC WIND GUSTS TO 40 KTS WILL BE POSSIBLE ALONG WITH MVFR CIGS/VIS WITH TSRA. A SEVERE THUNDERSTORM RISK ALSO LIES ACROSS THE SOUTHEAST PLAINS INCLUDING THE KCOS AND KPUB TAF SITES...BUT RISK AT THIS POINT LOOKS TOO LOW TO MENTION GS OR GUSTS OVER 50 KTS IN THE TAF. THIS TOO WILL BE MONITORED. KALS WILL SEE POTENTIAL FOR -TSRA IN VCNTY AFTER 20Z. LOCALLY HEAVY RAIN WITH MVFR CIGS/VIS WITH THUNDERSTORMS WILL BE A POSSIBILITY THERE AS WELL BUT WITH LESS OF A SEVERE THUNDERSTORM POTENTIAL. EXPECT -TSRA THREAT TO DIMINISH AFTER 02Z WITH KCOS AND KPUB SEEING MVFR TO IFR STRATUS MOVING IN AFTER 06Z. THIS WILL PERSIST UNTIL 15-16Z...FOR KPUB...AND UNTIL AT LEAST 17Z FOR KCOS. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ081-082-084- 085. && SHORT TERM...KT LONG TERM...LW AVIATION...KT
Hazardous weather outlook, Aug 3, 3:40 PM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 340 PM MDT SAT AUG 3 2013 COZ058>089-093>099-042145- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 340 PM MDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SOUTHERN COLORADO THIS EVENING. STORMS ON THE PLAINS COULD BE SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. ELSEWHERE...HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE. FLASH FLOODING WILL BE POSSIBLE ACROSS EL PASO AND TELLER COUNTIES...MAINLY IN AND NEAR THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS. THE OTHER BURN SCAR AREAS ACROSS SOUTHERN COLORADO COULD ALSO SEE FLASH FLOODING IF A STRONG ENOUGH STORM MOVES THROUGH. ALL RESIDENTS AND VISITORS TO THE AREA SHOULD PAY CLOSE ATTENTION TO THE LATEST WEATHER FORECASTS...AND BE PREPARED TO TAKE IMMEDIATE ACTION IF WEATHER ALERTS...ADVISORIES OR WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE MONSOON PLUME IS EXPECTED TO REMAIN OVER THE REGION THROUGH THIS FORECAST PERIOD. WITH THIS PLUME REMAINING OVER THE AREA...SHOWERS AND THUNDERSTORMS WILL LIKELY OCCUR EVERY DAY OVER THE REGION...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE THUNDERSTORMS WILL BE MOST NUMEROUS OVER THE MOUNTAINS...WHILE THE ACTIVITY OVER THE PLAINS WILL RANGE FROM ISOLATED TO SCATTERED. THE PRIMARY THREATS FROM STORMS DURING THIS PERIOD WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 OR 50 MPH...PERIODS OF HEAVY RAIN AND POSSIBLY SMALL HAIL. ANY STORM WHICH PRODUCES HEAVY RAIN AND MOVES OVER ANY OF THE RECENT BURN SCARS WILL HAVE THE CAPABILITY TO PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THROUGH THIS EVENING OVER MOST OF SOUTHERN COLORADO...BUT ESPECIALLY ALONG AND EAST OF THE I-25 CORRIDOR. 31/50
In the hours before
Special weather statement, Aug 3, 4:29 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 429 PM MDT SAT AUG 3 2013 COZ093-094-097-040000- EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- 429 PM MDT SAT AUG 3 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... BENT COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF HIGBEE...OR 26 MILES SOUTH OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... HIGBEE. CADDOA. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 3, 4:36 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 436 PM MDT SAT AUG 3 2013 COZ094-099-040000- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 436 PM MDT SAT AUG 3 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTH OF KIM...OR 45 MILES SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN LAS ANIMAS COUNTY AND SOUTHWESTERN BACA COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 3, 4:46 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 446 PM MDT SAT AUG 3 2013 COZ067-068-040100- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS... WOLF CREEK PASS 446 PM MDT SAT AUG 3 2013 SHOWERS AND THUNDERSTORMS ARE TRACKING NORTHEAST ACROSS THE WEST FORK COMPLEX SCARS IN MINERAL COUNTY. THESE SHOWERS ARE CURRENTLY PRODUCING RAINFALL AMOUNTS UP TO ABOUT 2 OR 3 TENTHS OF AN INCH. THIS AMOUNT OF RAIN MAY START TO RESULT IN SOME MINOR RUNOFF PROBLEMS. IF THE STORMS CONTINUE TO DEVELOP...A FLOOD ADVISORY OR FLASH FLOOD WARNING MAY BE NEEDED ON SHORT NOTICE. STAY ALERT FOR POSSIBLE ADVISORIES AND WARNINGS.
Special weather statement, Aug 3, 5:04 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 504 PM MDT SAT AUG 3 2013 COZ081-084-085-032330- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 504 PM MDT SAT AUG 3 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...THE WALDO CANYON BURN SCAR. AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHIPITA PARK...OR 11 MILES WEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... CASCADE. SOUTHERN PORTIONS OF THE WALDO CANYON BURN SCAR. MANITOU SPRINGS. EXTREME WEST CENTRAL COLORADO SPRINGS. HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. THE HEAVIEST RAIN IS EXPECTED TO FALL ALONG HIGHWAY 24 BETWEEN MILE MARKER 291 THROUGH 297. ADDITIONAL RAINFALL AMOUNTS OF .15 WILL BE POSSIBLE THROUGH 530 PM IF THE STORM MAINTAINS IS CURRENT TRACK AND STRENGTH. HOWEVER HEAVIER RAINFALL AMOUNTS WILL FALL JUST TO THE SOUTH OF THE WALDO BURN SCAR. THOSE IN AND NEAR THE WALDO NEED TO MAINTAIN A HEIGHTENED AWARENESS FOR THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING IN CASE THIS STORM INTENSIFIES OR MOVES SLIGHTLY NORTHWARD. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 3, 5:29 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 529 PM MDT SAT AUG 3 2013 COZ067-068-040130- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS... WOLF CREEK PASS 529 PM MDT SAT AUG 3 2013 ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS HEADED FOR THE WEST FORK COMPLEX BURN SCARS. THIS NEXT ROUND OF SHOWERS COULD PRODUCE UP TO A QUARTER INCH OF RAINFALL. THIS AMOUNT OF RAIN COULD CAUSE SOME MINOR RUNOFF PROBLEMS...BUT MAJOR PROBLEMS ARE NOT CURRENTLY EXPECTED. IF THIS STORM DEVELOPS MORE THAN CURRENTLY EXPECTED... A FLOOD ADVISORY OR FLASH FLOOD WARNING MAY BE NEEDED ON SHORT NOTICE. STAY TUNED FOR POSSIBLE ADVISORIES OR WARNINGS.
Special weather statement, Aug 3, 5:35 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 535 PM MDT SAT AUG 3 2013 COZ081-085-086-040000- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 535 PM MDT SAT AUG 3 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO... EXTREME SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...SOUTHERN COLORADO SPRINGS. EXTREME NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SECURITY...OR 6 MILES SOUTH OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... SOUTH CENTRAL COLORADO SPRINGS. SECURITY. FOUNTAIN. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:15 PM MDT | Areal Flood Advisory | PUB | Huerfano | 3 hr |
| Aug 3, 2:09 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 3, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.